MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5532-G-309
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the product history records indicates products were manufactured and accepted into final stock with no reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Surgeon's preference is to hold the poly until the cement has hardened.All surgical staff are in stryker hoods & helmets, at all times.The tibial insert was confirmed by the surgeon.Inner, sterile, package delivered to the field appropriately by the circulating rn.Inner package remained intact until he opened it.Surgeon proclaimed, "there is a hair on the insert." i was then shown the insert.On the anterior aspect of the poly, near the retention wire was a hair.I responded with, "please, pass the insert off the field.I will get another." insert was placed in a specimen container.Which was subsequently returned to the original packaging, along with the remaining stickers.
 
Additional Manufacturer Narrative
An event regarding a hair found in the packaging involving a triathlon insert was reported.The event was confirmed.Conclusions the reported event was confirmed and the root cause was determined to be a manufacturing non-conformance.Nc raised on 20-jul-2018 regarding the stray hair found on the implant and to define the root cause and corrective actions.Corrective action/preventive action: it was concluded that the stray hair had no effect on the quality, functionality, or sterility of the implant.The product was not used in surgery and a backup unit was immediately available for implant, causing only a five (5) minute delay to surgery.There is nothing in the packaging process that would inherently cause the hair to reoccur on each piece of the lot.Therefore, we are confident that the scope can be restricted to just this one piece.This is based on the 100% verification of each product individually, proper gowning procedures in the packaging areas, and the independent sealing process within the room.In addition, (b)(4) allows for an occurrence of foreign material within the blister of 1 in 5,000 parts, which is well within the expected rates of manufacturing.
 
Event or Problem Description

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7675517
Report Number0002249697-2018-02120
Device Sequence Number13798941
Product Code MBH
UDI-Device Identifier07613327050646
UDI-Public07613327050646
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue Number5532-G-309
Device Lot Number9V2Y5W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2018
Initial Date Received by Manufacturer 06/13/2018
Supplement Date Received by Manufacturer07/30/2018
Initial Report FDA Received Date07/10/2018
Supplement Report FDA Received Date08/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;